New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

chuck172
Regular Member


Date Joined Nov 2013
Total Posts : 29
   Posted 11/9/2013 4:42 AM (GMT -6)   
New to gerd. I've been having throat tightness quite a while now. I suspect gerd. I thought it was post nasal drip. Pardon my ignorance, but I've just learned about this disease.
Id like to change some habits, before seeing a DR.
Diet, restricting coffee, to name a few.
I've been taking Gaviscon after meals.
The change in my symptoms for the past two days has been remarkable.
Can anyone recommend a good otc antacid beside/instead of Gaviscon?

Diaas2
Regular Member


Date Joined Oct 2013
Total Posts : 256
   Posted 11/10/2013 11:25 AM (GMT -6)   
Prevacid or prilosec worked pretty good for me. From the sea of doctors and people I've talked to, nexium for some reason people say works the best, but its also the most expensive. I'd try it for your self and see what you think. Zantac was by far the least effective for me. Take into consideration those of us who have GERD benefit from a higher dose of it than the over the counter stuff. Same stuff just higher dose. That would be between you and your doctor of course. If you take it and find improvement, I know the feeling of relief is a godsend.

Post Edited (Diaas2) : 11/10/2013 9:30:37 AM (GMT-7)


chuck172
Regular Member


Date Joined Nov 2013
Total Posts : 29
   Posted 11/10/2013 6:19 PM (GMT -6)   
Thank you, I'll give prevacid a try.

javery
Regular Member


Date Joined Sep 2013
Total Posts : 262
   Posted 11/11/2013 8:21 AM (GMT -6)   
chuck,
Just want to give you something to think about as being on any PPI/H2-blocker can cause more problems down the road. Your stomach produces acid for a reason, to break down food for digestion. There is evidence that heartburn is caused by too little acid on your stomach. Give this article a read. (http://chriskresser.com/what-everybody-ought-to-know-but-doesnt-about-heartburn-gerd) If I were you, I would find out if this is the problem. If so, then taking HCL supplements would help you and not affect your health. What happens when you take medications that lower/stop acid production, is that you stop absorbing a lot of nutrients. This can cause many different chronic illnesses. I was on different types of PPI's for almost 8 years and just recently stopped taking them once finding out about this information. Since I have stopped, my energy levels have increased and I feel better. I still have some heartburn from day to day, but that is do to what is called the rebound effect of being on the medications. If I were you, I would do some research on possible ways to prevent this naturally vs. taking medications as the medications will only mask the symptoms but not get rid of the problem.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 10:18 PM (GMT -6)
There are a total of 3,006,684 posts in 329,379 threads.
View Active Threads


Who's Online
This forum has 161843 registered members. Please welcome our newest member, Shield of pistis.
291 Guest(s), 2 Registered Member(s) are currently online.  Details
sebreg, Steve Smith